Posts Started

Started over 1 year ago in INR

Warfarin/Plavix combination - red/purple bruises appearing for no apparent reason

Views 1141   Comments 11


Comments

Commented on Warfarin/Plavix combination - red/purple bruises appearing for no apparent reason over 1 year ago

The bruising is almost non existent, except of course when I bang myself on something. Even then not that bad. I am sorry you got the stroke after the operation for your valve, obviously they needed you on anti coagulation but didn't do it. Grrrrrrrrrrrr I love your attitude, you will be back to normal I am sure of it. I only had TIA'S but they were enough to scare me, so do not want to experience the real thing.


Commented on Warfarin/Plavix combination - red/purple bruises appearing for no apparent reason over 1 year ago

FBE, full blood examination. Sorry I took so long to get back to you Cindy, but I only just got the notification of your response today. I am off the Plavix and back on Aspirin. They are anti-platelet drugs, whereas Coumadin is an anticoagulant. Used for very different reasons. I am still taking Coumadin but have been all over the place still. However I run on the high side, INR 4 and have found out that this is OK. I have learned that an INR below 2 is risky, between 2 & 4.5 is ok, and then above 4.5 it starts to get risky again. I have had two TIA's when my INR has been below 2, so I am content to be on the high side. Get my 12 month check up for my valve this month, so will be interesting to see if my overall heart has benefited from the valve replacement. The new valve is working brilliantly, but it is like a car engine, you can replace one part and it will work ok, but if the rest of it is not working well it really doesn't make much difference.


Commented on Warfarin/Plavix combination - red/purple bruises appearing for no apparent reason over 1 year ago

Thanks Cindy, I am getting a FBE blood test done, I just hope that all is fine or not a dangerous situation. I really don't want to mess with this as I know I am susceptible to strokes and this level of meds makes me feel safe. But anyway, will know before too long where I stand.


Commented on Warfarin/Plavix combination - red/purple bruises appearing for no apparent reason over 1 year ago

I am on 75mg Plavix and the valve was replaced because of sever mitral regurgitation. I actually had a new procedure, a Transcathter replacement which is still in trial stages. https://clinicaltrials.gov/ct2/show/NCT02428010 I am the first in my country to have this particular valve, Australia, and there are only about 8 of us in the world. I was not able to have the open heart surgery or a transplant so this was offered to me as a viable alternative. I am very happy about it, the valve is working brilliantly but I am having issues with the Warfarin and Plavix. I did have an episode of TIA's and it was at that time when they put me on the Plavix and upped the warfarin. I have had heart disease (cardiomyopathy) for 16 years, but got septicemia in 2014 from a botched gall bladder operation and ended up with the septicemia which severly damaged my already damaged heart.


Polar bear family 2

Member Since: over 1 year ago

Reputation: 4

Voting Power: 1

All Time Leaderboard Position: 36

Share Christine Arnott's profile link: http://inrtracker.com/profile/christine-arnott

Start managing your Warfarin Register for Free